Group algebras with units satisfying a group identity

Research output: Contribution to journalArticle

38 Citations (Scopus)

Abstract

Let K[G] be the group algebra of a group G over a field K, and let U(K[G]) be its group of units. A conjecture by Brian Hartley asserts that if G is a torsion group and U(K[G]) satisfies a group identity, then K[G] satisfies a polynomial identity. This was verified earlier in case K is an infinite field. Here we modify the original proof so that it handles fields of all sizes.

Original languageEnglish
Pages (from-to)327-336
Number of pages10
JournalProceedings of the American Mathematical Society
Volume127
Issue number2
Publication statusPublished - 1999 Dec 1

Fingerprint

Group Algebra
Torsional stress
Algebra
Polynomials
Unit
Group of Units
Polynomial Identities
Torsion

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

Group algebras with units satisfying a group identity. / Liu, Chia-Hsin.

In: Proceedings of the American Mathematical Society, Vol. 127, No. 2, 01.12.1999, p. 327-336.

Research output: Contribution to journalArticle

@article{6ca6403fcc48460a9e778e6e090f3b91,
title = "Group algebras with units satisfying a group identity",
abstract = "Let K[G] be the group algebra of a group G over a field K, and let U(K[G]) be its group of units. A conjecture by Brian Hartley asserts that if G is a torsion group and U(K[G]) satisfies a group identity, then K[G] satisfies a polynomial identity. This was verified earlier in case K is an infinite field. Here we modify the original proof so that it handles fields of all sizes.",
author = "Chia-Hsin Liu",
year = "1999",
month = "12",
day = "1",
language = "English",
volume = "127",
pages = "327--336",
journal = "Proceedings of the American Mathematical Society",
issn = "0002-9939",
publisher = "American Mathematical Society",
number = "2",

}

TY - JOUR

T1 - Group algebras with units satisfying a group identity

AU - Liu, Chia-Hsin

PY - 1999/12/1

Y1 - 1999/12/1

N2 - Let K[G] be the group algebra of a group G over a field K, and let U(K[G]) be its group of units. A conjecture by Brian Hartley asserts that if G is a torsion group and U(K[G]) satisfies a group identity, then K[G] satisfies a polynomial identity. This was verified earlier in case K is an infinite field. Here we modify the original proof so that it handles fields of all sizes.

AB - Let K[G] be the group algebra of a group G over a field K, and let U(K[G]) be its group of units. A conjecture by Brian Hartley asserts that if G is a torsion group and U(K[G]) satisfies a group identity, then K[G] satisfies a polynomial identity. This was verified earlier in case K is an infinite field. Here we modify the original proof so that it handles fields of all sizes.

UR - http://www.scopus.com/inward/record.url?scp=33646987603&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33646987603&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:33646987603

VL - 127

SP - 327

EP - 336

JO - Proceedings of the American Mathematical Society

JF - Proceedings of the American Mathematical Society

SN - 0002-9939

IS - 2

ER -